MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3® LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3® LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 106524US
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888); Shock (2072); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a pump exchange due to infection.It was noted that the locking mechanism was unable to be unlocked using an unlocking tool.The apical cuff was removed.
 
Additional Manufacturer Narrative
This report was determined to be supplemental information to mfr # 2916596-2024-05923.The infection and the locking mechanism issue will be documented on (b)(6), there is no allegation against a second device.Investigation findings will be submitted under mfr # 2916596-2024-05923.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was additionally reported through voluntary medwatch report mw5161965 that the patient had a history of dilated nonischemic cardiomyopathy complicated by severe left ventricular systolic dysfunction, mild right ventricular systolic dysfunction, severe mitral regurgitation, and paroxysmal atrial fibrillation in secondary to alcohol, cocaine, and methamphetamines use.The status post left ventricular assist device (lvad) and tricuspid valve repair with a 28 mm mc3 annuloplasty ring 2021.Since 2023 they have had hospitalizations for methicillin-susceptible staphylococcus aureus (mssa) bacteremia.The patient had subarachnoid hemorrhage at the time thought to be secondary to mycotic aneurysm.In 2023 they were hospitalized again for persistent mssa bacteremia, had their implantable cardioverter-defibrillator (icd) explanted and completed 6 weeks of intravenous (iv) antibiotics.After they were transitioned to cefadroxil indefinitely for suppression of infection.They then presented with a fever of 103.2 with symptoms of nausea, vomiting, and chills.The patient had stopped taking cefadroxil in 2024 due to no refills as they hadn't been seen in the clinic.They were treated with iv antibiotics until blood cultures cleared.The patient was taken to the operating room for pump exchange in 2024.Intraoperatively, pus encountered in the proximal part of the outflow graft in the region of the bend relief.The case was notable for bleeding, shock, and prolonged cardiopulmonary bypass (cbp) time (about 7 hours).Subsequently the patient was noted to have motor deficits and stat computed tomography (ct).The imaging showed basilar artery occlusion resulting in pontine stroke with significant ongoing motor/neurological deficits.The patient had a trach placed and percutaneous endoscopic placed (b)(6) 2024.The patient was discharged to a rehab hospital in 2024.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate 3 left ventricular assist system (lvas), serial number (b)(6), and the reported event could not conclusively be established through this evaluation.The patient remains ongoing on heartmate 3 lvas, serial number (b)(6), and no further related events have been reported at this time.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricle assist system (lvas) instruction for use (ifu) is currently available.Section 1 of the ifu "introduction" lists the adverse events that may be associated with the use of the heartmate 3 left ventricular assist system, including stroke and bleeding.Section 6 ¿patient care and management¿ (under "anticoagulation") provides information regarding anticoagulation, including recommended international normalized ratio (inr) values, and the suggested anticoagulation modifications in the event there is a risk of bleeding.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3® LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20226710
Report Number2916596-2024-05924
Device Sequence Number3504963
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public(01)00813024013266(17)260430
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number106524US
Device Catalogue Number106524US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/05/2024
12/18/2024
01/21/2025
02/14/2025
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/20/2024
01/09/2025
01/31/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q124-HF-1
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight67 KG